Florida, 2006

Damaging Wind in Florida, June 25, 2006

June 25, 2006 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 25, 2:48 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 25, 2:48 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT SUN JUN 25 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...THE LATEST SURFACE MAP AND
AREA RADAR LOOPS SHOW SCATTERED CONVECTION DEVELOPING ALONG A
DIFFUSE QUASI-STATIONARY FRONT DRAPED ACROSS THE WESTERN PORTION OF
THE FORECAST AREA.  WILL LEAVE SCATTERED POPS IN FOR THE EVENING
HOURS BECOMING ISOLATED OVERNIGHT AS THE CONVECTION SLOWLY
DIMINISHES.  A NON-TROPICAL SYSTEM LOCATED NEAR THE EAST CENTRAL
FLORIDA PENINSULA WILL EVENTUALLY BECOME ABSORBED INTO A SURFACE LOW
OVER THE SOUTHEAST STATES BY MONDAY.  THE LATTER IS A SURFACE WAVE
DEVELOPING ON THE BOUNDARY IN THE AREA ASSOCIATED WITH A MID LEVEL
SYSTEM ADVANCING ACROSS THE EAST CENTRAL PLAINS.  WHILE THE
SHORTWAVE SYSTEM EJECTS TO THE NORTHEAST THROUGH TUESDAY...THE
SURFACE WAVE FOLLOWS SUIT AND MOVES UP ALONG THE EAST COAST.  THE
SEMI-STATIONARY FRONT ESSENTIALLY REMAINS IN PLACE ACROSS THE
FORECAST AREA MEANWHILE...THEN WEAKENS TO A BROAD TROF ACROSS THE
AREA ON WEDNESDAY.  THE BEST POPS WILL GENERALLY BE OVER THE EASTERN
PORTION OF THE FORECAST AREA.  TEMPERATURES WILL NEAR SEASONABLE
LEVELS. /29

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...THE WEAK SURFACE TROF MANAGES
TO REMAIN OVER THE COASTAL STATES THROUGH SATURDAY AS ANOTHER
SHORTWAVE SYSTEM ROTATES THROUGH THE 500 MB TROF OVER THE EASTERN
STATES.  OTHER THAN DRY CONDITIONS ON THURSDAY...GENERALLY SMALL
POPS ARE SUPPORTED THROUGH THE PERIOD WITH THE WEAK BOUNDARY IN THE
VICINITY WITH AFTERNOON SEA BREEZE DEVELOPMENT AIDING IN CONVECTIVE
DEVELOPMENT.  TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS. /29

&&

.MARINE...A WEAKLY ORGANIZED...NON-TROPICAL LOW PRESSURE SYSTEM OVER
FL WILL HANG AROUND INTO MONDAY NIGHT...UNTIL A DECENT SHORTWAVE
SYSTEM MOVING INTO MEAN UPPER TROUGH EAST OF THE MISS RIVER GIVES IT
A KICK NORTHEAST. A WEAK SURFACE BOUNDARY WILL APPROACH THE NORTHERN
GULF COAST WITH THE UPPER SYSTEM...BUT MODELS STALL IT NORTH OF THE
COAST...CREATING A CONVERGENCE ZONE ALONG THE COAST THROUGH MID
WEEK. SURFACE HIGH PRESSURE BUILDING WESTWARD OVER THE EASTERN GULF
OF MX IS THE REASON...KEEPING A SYNOPTICALLY LIGHT FLOW OVER THE
NORTHERN GULF COAST INTO THE COMING WEEKEND. /16

&&

.FIRE...NO CONCERNS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  92  71  91 /  40  30  20  10
PENSACOLA   73  91  73  87 /  40  40  20  20
DESTIN      76  89  76  88 /  30  40  30  20
EVERGREEN   69  91  67  89 /  50  40  20  20
WAYNESBORO  67  90  64  91 /  30  20  20   0
CAMDEN      68  90  66  89 /  40  30  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

29 EVERSOLE/16 MILLER
Hazardous weather outlook, Jun 25, 5:30 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT
COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE
WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN
ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL
PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 25, 1:25 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT SUN JUN 25 2006

MSZ076-079-252000-
GEORGE-GREENE-
225 PM CDT SUN JUN 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE GEORGE AND GREENE
COUNTY LINE...

AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LEAF...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AVENT...MERRILL...BEXLEY AND VERNAL THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 3:23 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT SUN JUN 25 2006

ALZ062-064-252215-
UPPER BALDWIN-LOWER BALDWIN-
423 PM CDT SUN JUN 25 2006

...STRONG THUNDERSTORMS ARE MOVING INTO WESTERN BALDWIN COUNTY...

AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF I10 NEAR THE BATTLESHIP TO
9 MILES WEST OF BATTLES WHARF...AND MOVING SOUTHEAST AT 10 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SPANISH FORT...JACKSON OAK...MALBIS...STEELWOOD...POINT CLEAR...
HOUSTONVILLE AND LOXLEY THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 4:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT SUN JUN 25 2006

FLZ003-004-252245-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
502 PM CDT SUN JUN 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SANTA ROSA COUNTY...

AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF MILTON...AND WAS NEARLY STATIONARY
WITH A SLOW DRIFT TO THE NORTH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BAGDAD...MILTON AND MILTON NEAR WHITING FIELD THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Eglin Afb radar (KEVX), 107 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
June 25, 4:45 PM CST to 4:47 PM CST
Where
Santa Rosa County, Milton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
30.633, -87.033

High winds from a thunderstorm blew down several trees near Milton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515252.